MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY IMPACTOR HANDLE; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY IMPACTOR HANDLE; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was not possible from the field identify if the impactor handle is from the lot 174253 or from the lot 176998 (both set available during surgery contained the impactor handle).For this reason the document review has been done on both the possible lots.Batch review performed on 27 november 2017: lot 174253: (b)(4) items manufactured and released on 13 july 2017.Expiration date: 2022-06-20.No anomalies found related to the problem on mat22008.To date, (b)(4)items of the same lot have been already sold without any similar reported event.Lot 176998: 20 items manufactured and released on 11 october 2017.Expiration date: 2022-10-02.No anomalies found related to the problem on mat16745.To date, 15 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The impactor handle tip broke off in the keel punch a secondary instrument was used to remove the keel punch from the patient.There was a short delay of approximately 2 minutes.The surgery was completed successfully.

Brand Name
GMK EFFICIENCY IMPACTOR HANDLE
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7067356
Report Number3005180920-2017-00707
Device Sequence Number1260160
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2022
Device Catalogue Number11.01002
Device Lot Number174253
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR